Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Sustiva rash late in the game
Dec 27, 2007

Hi. I've been on Atripla for a little over two months, with very few side effects. In the past few days, though, I've started to develop a blotchy, itchy rash on my face and neck. Is it common for the rash to start so belatedly?

Response from Dr. Daar

Usually these types of reactions to medications do occur somewhat earlier. Nevertheless, it is possible. The key thing is to talk to your provider to make sure it is not related to other medications you are taking and to assess the severity of the reaction. Rash can also be caused by things other than medications, including occasionally being associated with various infections.

If it is felt that this rash is related to Atripla it is most likely from the sustiva portion of the combination pill. In this setting, if the rash is mild without fever, swelling or any other symptoms or laboratory abnormalities it often will go away without stopping the treatment. In this case symptoms often improve with antihistamines. However, it is important that you be seen to make sure this is not from something else and/or that there is no reason to believe it is more severe and require either treatment be stopped or other treatments be initiated.

Best, Eric


Previous
Effect of other medication on CD4
Next
possibility of hypersensitivity reaction when restarting Trizivir

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement